The dynamic impact problem for the Timoshenko beam against a rigid frictionless obstacle is studied. The unknown reaction is modeled as a positive measure with support contained in the contact set and acting on the centroid of the beam in the vertical direction. Three independent invariant quantities of energy type for the free beam are derived. These quantities turn out to be useful in the description of the impact lines, the crucial assumption being the conservation of the local energies in order to model the perfectly elastic impact. The problem of extending the solution after the first influence line is considered. The strict hyperbolicity of the system leads to a free-boundary problem similar to a previous one studied by L. AMERIO for the impact of two strings with different propagation velocities. In a ``generic'' case, a necessary and sufficient condition for the solvability of the free-boundary problem is provided.

On the Timoshenko beam vibrating under an obstacle condition / MARCHIONNA C; PANIZZI S.. - In: MECCANICA. - ISSN 0025-6455. - 32:2(1997), pp. 101-114. [10.1023/A:1004270914455]

On the Timoshenko beam vibrating under an obstacle condition

PANIZZI, Stefano
1997

Abstract

The dynamic impact problem for the Timoshenko beam against a rigid frictionless obstacle is studied. The unknown reaction is modeled as a positive measure with support contained in the contact set and acting on the centroid of the beam in the vertical direction. Three independent invariant quantities of energy type for the free beam are derived. These quantities turn out to be useful in the description of the impact lines, the crucial assumption being the conservation of the local energies in order to model the perfectly elastic impact. The problem of extending the solution after the first influence line is considered. The strict hyperbolicity of the system leads to a free-boundary problem similar to a previous one studied by L. AMERIO for the impact of two strings with different propagation velocities. In a ``generic'' case, a necessary and sufficient condition for the solvability of the free-boundary problem is provided.
File in questo prodotto:
File Dimensione Formato  
1997Meccanica.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 139.72 kB
Formato Adobe PDF
139.72 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11381/2359078
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 5
  • ???jsp.display-item.citation.isi??? 4
social impact